Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

Why are many modern wound dressings designed to keep the wound moist?

  1. AMoisture kills all bacteria in the wound
  2. BA moist environment supports faster healing
  3. CDry wounds never become infected
  4. DMoist dressings never need changing
2.Nursing fundamentalsHard

A patient with suspected pulmonary tuberculosis has to go to the X-ray department. What is correct?

  1. AThe patient wears a respirator and staff wear nothing
  2. BNo precautions are needed outside the ward
  3. CThe patient wears a surgical mask during transport
  4. DThe patient cannot leave the room under any circumstances
3.Clinical nursingMedium

Which statement about storing insulin is correct?

  1. AInsulin never expires once opened
  2. BUnopened insulin is kept in the fridge and must not be frozen
  3. CInsulin should be kept in direct sunlight
  4. DAll insulin should be stored in the freezer to keep it fresh
4.Clinical nursingHard

A nurse teaches a patient with reflux disease. Which statement shows a need for further teaching?

  1. A"A big meal just before bed is fine if I take my tablet."
  2. B"I will try to lose some weight over the next months."
  3. C"I will cut down on alcohol."
  4. D"I will raise the head of my bed with blocks."
5.Arterial blood gas interpretationMedium

A practice gas shows a metabolic acidosis with HCO₃⁻ 14 mmol/L. Use Winter’s formula to find the expected PaCO₂ (the centre of the range) in mmHg.

HCO₃⁻ 14 mmol/L
PaCO₂ = mmHg
6.Arterial blood gas interpretationHard
pH7.357.457.12PaCO₂mmHg354541HCO₃⁻mmol/L222613appropriate compensationadded respiratory acidosisadded respiratory alkalosis

A practice gas shows a metabolic acidosis: pH 7.12, PaCO₂ 41 mmHg (5.5 kPa), HCO₃⁻ 13 mmol/L. Compare the measured PaCO₂ with Winter’s formula. Click your interpretation.

pH 7.12PaCO₂ 41 mmHg (5.5 kPa)HCO₃⁻ 13 mmol/L
  1. 1appropriate compensation
  2. 2added respiratory acidosis
  3. 3added respiratory alkalosis
7.Clinical assessment scoresMedium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: no impairment; moisture: occasionally moist; activity: chairfast; mobility: slightly limited; nutrition: excellent; friction and shear: problem. Find the Braden total B.

6–23
B =
8.Clinical assessment scoresHard
reassuringmoderately abnormallow

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has pink skin all over, a heart rate of 135/min, no response to stimulation, some flexion of the arms and legs and good breathing with a strong cry. Score the APGAR and click how the score is interpreted.

  1. 1reassuring
  2. 2moderately abnormal
  3. 3low
9.Enteral & parenteral nutrition calculationsMedium
180 cmwomanIBW = ? kg

Practice exercise (made-up values, not clinical guidance). Use the Devine formula to find the ideal body weight IBW of a woman who is 180 cm tall (1 in = 2.54 cm). Round to one decimal place.

180 cmwoman1 in = 2.54 cm
IBW = kg
10.Enteral & parenteral nutrition calculationsHard
114 kg175 cmmanBMI = kg/m²E = ? kcal/day

Practice exercise (made-up values, not clinical guidance). A critically ill man is 175 cm tall and weighs 114 kg. The practice protocol gives 11 kcal/kg of actual body weight per day if the BMI is 30–50 kg/m², and 23 kcal/kg of ideal body weight (Devine) per day if the BMI is above 50 kg/m². Find the energy goal E in kcal/day. Round to the nearest whole number.

175 cm114 kgmanBMI 30–50: 11 kcal/kg actualBMI > 50: 23 kcal/kg IBW
E = kcal/day
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

This lead II strip shows atrial flutter with a fixed conduction ratio. Find the ventricular rate in beats per minute.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
ventricular rate = bpm
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVraterhythmP wavesPR intervalQRS duration

Interpret this lead II strip with the five steps in order: rate, rhythm, P waves, PR interval, QRS duration. At which step do you find the first abnormal finding? Click it.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1rate
  2. 2rhythm
  3. 3P waves
  4. 4PR interval
  5. 5QRS duration
13.Prioritization & delegationMedium

During a blood transfusion, a patient develops chills, back pain and a fever. What is the nurse’s first action?

  1. AStop the transfusion and keep the IV open with normal saline via new tubing
  2. BSlow the transfusion and recheck in an hour
  3. CGive an antipyretic and continue the transfusion
  4. DFinish the unit quickly through a pressure bag so that the reaction does not last long
14.Prioritization & delegationHard

Which patient’s planned discharge should the nurse question?

  1. AA patient with a stable cast who is walking safely with crutches
  2. BA patient after a hernia repair who is passing urine and eating
  3. CA patient two days after surgery with a new heart rate of 112/min and a temperature of 38.4 °C
  4. DA patient with pneumonia who has been without fever for 48 hours on oral antibiotics
15.Infection control & patient safetyMedium

The barcode scanner warns that the medication does not match the patient’s record. What should the nurse do?

  1. AGive the medication and report the warning later in the shift
  2. BScan a different patient’s wristband
  3. COverride the warning and give the medication
  4. DStop and find out why before giving the medication
16.Infection control & patient safetyHard

The fire alarm sounds, but the nurse does not know where the fire is. What should the nurse do?

  1. AClose the doors to patient rooms, stay on the unit and wait for instructions
  2. BOpen all doors so patients can be seen easily
  3. CLeave the unit and the building to find out where the fire is
  4. DEvacuate all patients down the stairs at once, starting with those in bed
17.Lab values & electrolytesMedium

A patient with type 2 diabetes starts prednisone each morning. When is the glucose most likely to be highest?

  1. AIn the early morning, before the dose
  2. BThe glucose will not change
  3. CIn the afternoon and evening
  4. DAt midnight only
18.Lab values & electrolytesHard

A patient with a calcium of 6.8 mg/dL (1.7 mmol/L) suddenly develops noisy breathing and a hoarse voice. What does this suggest?

  1. ALaryngospasm, an emergency needing urgent help and IV calcium
  2. BAnxiety about the blood results, which needs calm reassurance
  3. CA normal response that will pass without treatment
  4. DA common cold that started this morning

3Solutions

1.Nursing fundamentals

Answer: B · A moist environment supports faster healing

Why this is the answer

Moist wound healing helps epithelial cells migrate and reduces scab formation and pain. The dressing should still manage excess exudate to protect the surrounding skin.

Answer

B · A moist environment supports faster healing
2.Nursing fundamentals

Answer: C · The patient wears a surgical mask during transport

Why this is the answer

When an airborne-precaution patient must leave the room, they wear a surgical mask to contain respiratory secretions. Staff in close contact still wear respirators as per policy, and the receiving department is informed.

Answer

C · The patient wears a surgical mask during transport
3.Clinical nursing

Answer: B · Unopened insulin is kept in the fridge and must not be frozen

Why this is the answer

Unopened insulin is refrigerated; in-use pens or vials are usually kept at room temperature for a limited time stated by the manufacturer. Frozen or overheated insulin must be discarded.

Answer

B · Unopened insulin is kept in the fridge and must not be frozen
4.Clinical nursing

Answer: A · "A big meal just before bed is fine if I take my tablet."

Why this is the answer

Large late meals increase reflux even when a PPI is taken. Raising the head of the bed, losing weight and reducing alcohol are correct measures.

Answer

A · "A big meal just before bed is fine if I take my tablet."
5.Arterial blood gas interpretation

Answer: PaCO₂ = 29 mmHg

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Winter’s formula

PaCO₂ = 1.5·14 + 8 = 29 mmHg
range: 27–31 mmHg

Answer

PaCO₂ = 29 mmHg
6.Arterial blood gas interpretation

Answer: added respiratory acidosis

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Expected PaCO₂

1.5·13 + 8 = 27.5 → 25.5–29.5 mmHg

Compare

measured: 41 mmHg → added respiratory acidosis

Answer

added respiratory acidosis
7.Clinical assessment scores

Answer: B = 17

Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.

Score each subscale

sensory perception: no impairment → 4
moisture: occasionally moist → 3
activity: chairfast → 2
mobility: slightly limited → 3
nutrition: excellent → 4
friction and shear: problem → 1

Add

Braden total = 4 + 3 + 2 + 3 + 4 + 1 = 17

Answer

B = 17
8.Clinical assessment scores

Answer: reassuring

APGAR score: five signs, each scored 0, 1 or 2, checked at 1 and 5 minutes after birth. Appearance (colour): blue or pale 0, pink body with blue extremities 1, pink all over 2. Pulse: absent 0, below 100/min 1, 100/min or more 2. Grimace (reflex irritability): none 0, grimace 1, cry, cough or sneeze 2. Activity (tone): limp 0, some flexion 1, active movement 2. Respiration: absent 0, slow or irregular with a weak cry 1, good with a strong cry 2. A total of 7–10 is reassuring, 4–6 moderately abnormal and 0–3 low.

Score each sign

Appearance: pink skin all over → 2
Pulse: 135/min → 2
Grimace: no response to stimulation → 0
Activity: some flexion of the arms and legs → 1
Respiration: good breathing with a strong cry → 2

Add

APGAR = 2 + 2 + 0 + 1 + 2 = 7

Interpretation

7 → reassuring

Answer

reassuring
9.Enteral & parenteral nutrition calculations

Answer: IBW = 70.5 kg

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Height in inches

180 cm/2.54 = 70.87 in

Ideal body weight (Devine)

IBW = 45.5 + 2.3·(70.87 − 60) = 70.49 ≈ 70.5 kg

Answer

IBW = 70.5 kg
10.Enteral & parenteral nutrition calculations

Answer: E = 1254 kcal/day

Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. Obesity in critical illness (ASPEN/SCCM 2016): BMI = weight/height² (kg/m²). For BMI 30–50 the energy goal is 11–14 kcal/kg of actual body weight per day; above 50 it is 22–25 kcal/kg of ideal body weight per day. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Body mass index

BMI = 114/1.75² = 37.22 kg/m²

Energy goal

BMI 30–50: kcal per kg of actual body weight.

E = 11·114 = 1254 kcal/day

Answer

E = 1254 kcal/day
11.ECG rhythm strip interpretation

Answer: ventricular rate = 100 bpm

Rhythm criteria (lead II): sinus rhythm has an upright P wave before every QRS, a constant PR of 0.12–0.20 s and a narrow QRS: normal sinus rhythm at 60–100/min, sinus bradycardia below 60, sinus tachycardia above 100. Atrial fibrillation: no P waves, a fibrillatory baseline and an irregularly irregular R–R. Atrial flutter: sawtooth flutter waves at about 250–350/min with a fixed conduction ratio such as 2:1 or 4:1. First-degree AV block: sinus rhythm with a constant PR above 0.20 s. Junctional rhythm: narrow QRS at 40–60/min with absent or inverted P waves (PR below 0.12 s, or P after the QRS). A PVC is an early, wide (0.12 s or more), bizarre QRS without a P wave, with the T wave in the opposite direction and usually a full compensatory pause; in bigeminy every second beat is a PVC.

Flutter waves

F–F = 5 small boxes = 0.20 s → 1500 ÷ 5 = 300 per minute

QRS complexes

R–R = 15 small boxes = 0.60 s → 1500 ÷ 15 = 100 per minute
conduction ratio = 300 ÷ 100 = 3:1

Answer

ventricular rate = 100 bpm
12.ECG rhythm strip interpretation

Answer: rate

Five steps for every strip: 1. rate (300 or 1500 method, or the 6-second method if irregular); 2. rhythm: are the R–R intervals equal; 3. P waves: present, upright in lead II, one before every QRS and all alike; 4. PR interval: 0.12–0.20 s and constant; 5. QRS duration: below 0.12 s. Only after the five steps name the rhythm. Normal sinus rhythm passes all five: 60–100/min, regular, upright P before every QRS, PR 0.12–0.20 s, QRS below 0.12 s.

Five steps

1. Rate: R–R = 14 small boxes, 1500 ÷ 14 ≈ 107 per minute.
2. Rhythm: regular, every R–R is 0.56 s.
3. P waves: upright, one before every QRS, all alike.
4. PR interval: 0.12 s, constant, within 0.12–0.20 s.
5. QRS: 0.08 s, narrow (below 0.12 s).

First abnormal step

rate → sinus tachycardia

Answer

rate
13.Prioritization & delegation

Answer: A · Stop the transfusion and keep the IV open with normal saline via new tubing

Why this is the answer

For any suspected transfusion reaction, the nurse stops the transfusion at once, keeps the vein open with normal saline through new tubing and informs the provider and blood bank.

Answer

A · Stop the transfusion and keep the IV open with normal saline via new tubing
14.Prioritization & delegation

Answer: C · A patient two days after surgery with a new heart rate of 112/min and a temperature of 38.4 °C

Why this is the answer

A new fever and tachycardia after surgery can signal infection or another complication, so the nurse should assess and raise the concern before discharge. The other patients are stable and meeting expected goals.

Answer

C · A patient two days after surgery with a new heart rate of 112/min and a temperature of 38.4 °C
15.Infection control & patient safety

Answer: D · Stop and find out why before giving the medication

Why this is the answer

Barcode warnings exist to catch wrong-patient, wrong-drug and wrong-dose errors. The nurse stops and checks the order and the product, and contacts the pharmacy or prescriber. Overriding warnings out of habit causes errors.

Answer

D · Stop and find out why before giving the medication
16.Infection control & patient safety

Answer: A · Close the doors to patient rooms, stay on the unit and wait for instructions

Why this is the answer

Closing doors limits the spread of smoke and fire. Staff follow the fire plan, keep corridors clear and prepare for evacuation, but do not evacuate until directed or the fire is in their area.

Answer

A · Close the doors to patient rooms, stay on the unit and wait for instructions
17.Lab values & electrolytes

Answer: C · In the afternoon and evening

Why this is the answer

A morning dose of prednisone raises glucose mainly in the afternoon and evening, with a smaller effect overnight. Glucose monitoring and insulin plans often target these times, and doses are adjusted when the steroid is tapered.

Answer

C · In the afternoon and evening
18.Lab values & electrolytes

Answer: A · Laryngospasm, an emergency needing urgent help and IV calcium

Why this is the answer

Severe hypocalcemia can cause spasm of the larynx, which blocks the airway. The nurse calls for urgent help, supports the airway and prepares IV calcium gluconate as prescribed, with cardiac monitoring.

Answer

A · Laryngospasm, an emergency needing urgent help and IV calcium

ExamProblems · examproblems.com/courses/nursing-fundamentals